MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA TIBIAL PEG DRILL 0 DEGREE; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA TIBIAL PEG DRILL 0 DEGREE; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during knee arthroplasty that while the surgeon was drilling the pegs for the tibial base plate, the drill fractured.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: event occurred in canada.H6 - component code - proposed code is mechanical (g04) - drill.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.The following sections were corrected: h4.Visual evaluation of the returned device confirmed that it was fractured.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA TIBIAL PEG DRILL 0 DEGREE
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22663138
Report Number0001822565-2025-02718
Device Sequence Number15360094
Product Code JWH
UDI-Device Identifier00889024632455
UDI-Public(01)00889024632455(10)67089208
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42539901831
Device Lot Number67089208
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown